Alert archive / Georgia / River Flood Warnings in 2020

River Flood Warning 446, NWS Atlanta, GA

October 11, 2020Clayton County, Fayette County, Spalding County, Georgia

NWS Atlanta, GA issued this river flood warning at Oct 11, 2020, 10:23 PM EDT for Clayton County, Fayette County, Spalding County, Georgia. It was in force for 13 hr.

The area

The outline as issued.

The facts

Issued
Oct 11, 2020, 10:23 PM EDT (02:23 UTC)
Expired
Oct 12, 2020, 11:07 AM EDT
In force
13 hr
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Flood severity
Minor

Counties Clayton County, GA, Fayette County, GA, Spalding County, GA

The radar

The Atlanta radar (KFFC), 15 km from the middle of the area, began a volume at 02:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Flint River at Woolsey Road near Woolsey (WSEG1). The gauge peaked at 48.70 ft at Oct 12, 2020, 2:00 AM EDT.

actionminormoderate4045505510/1210/13
Action stage
46 ft
Minor stage
48 ft
Moderate stage
55 ft
Major stage
60 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 02344396, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

647 
WGUS42 KFFC 120223
FLWFFC

URGENT - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
1023 PM EDT Sun Oct 11 2020

...The National Weather Service in Peachtree City GA has issued a 
Flood Warning for the following rivers in Georgia...

  Flint River near Woolsey affecting Clayton, Fayette and Spalding 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at weather.gov/atlanta.


GAC063-113-255-121430-
/O.NEW.KFFC.FL.W.0446.201012T0223Z-000000T0000Z/
/WSEG1.1.ER.201012T0047Z.201012T0145Z.000000T0000Z.UU/
1023 PM EDT Sun Oct 11 2020

The National Weather Service in Peachtree City has issued a

* Flood Warning for
  the Flint River near Woolsey.
* From this evening until further notice.
* At 9:45 PM EDT Sunday the stage was 48.3 feet.
* Flood stage is 48 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 48 feet, Flood stage is reached. Minor flooding begins 
  of the natural flood plain upstream and downstream from the gage 
  on Hampton Woolsey Road. This will primarily affect woodlands...
  agricultural fields and pastures.


&&

LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444

$$
2 follow-up statements
165 
WGUS82 KFFC 120947
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
547 AM EDT Mon Oct 12 2020

...The Flood Warning is extended for the following rivers in 
Georgia...

  Big Creek near Alpharetta affecting Fulton and Forsyth Counties.

...The Flood Warning continues for the following rivers in Georgia...

  Chattahoochee River near Whitesburg affecting Coweta, Carroll and 
  Heard Counties.

  Big Creek below Hog Wallow Creek near Roswell affecting Fulton 
  County.

  Flint River near Woolsey affecting Clayton, Fayette and Spalding 
  Counties.

  Flint River near Lovejoy affecting Clayton, Fayette and Spalding 
  Counties.

  Flint River near Griffin Hwy. 16 affecting Fayette and Spalding 
  Counties.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Flood Warning means that flooding is imminent or occurring. All 
interested parties should take necessary precautions immediately.

Additional information is available at weather.gov/atlanta.


GAC045-077-149-122200-
/O.EXT.KFFC.FL.W.0414.000000T0000Z-201013T0243Z/
/WHTG1.1.ER.201012T1005Z.201012T1200Z.201012T2043Z.NO/
547 AM EDT Mon Oct 12 2020

...The Flood Warning is now in effect until late this evening...

The Flood Warning continues for
  the Chattahoochee River near Whitesburg.
* Until this evening.
* At 5:15 AM EDT Monday the stage was 16.8 feet.
* Flood stage is 17 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  morning to a crest of 17.5 feet later this morning. It will then 
  fall below flood stage late this afternoon.
* Impact...At 17 feet, Flood Stage is reached. Minor flooding begins 
  in the woodlands and fields along the river upstream and 
  downstream from the gage on U.S. Highway 27 or Georgia Highway 16. 
  Flood waters reach the top of the boat ramp at Riverside Park next 
  to the bridge. The playground at a day use area on the west side 
  of the Chattahoochee Bend State Park will begin to flood.


&&

LAT...LON 3359 8484 3355 8478 3350 8479 3341 8498
      3344 8505 3350 8493

$$

GAC117-121-122200-
/O.EXT.KFFC.FL.W.0401.000000T0000Z-201013T2034Z/
/APHG1.2.ER.201011T0156Z.201012T1200Z.201013T1434Z.NR/
547 AM EDT Mon Oct 12 2020

...The Flood Warning is now in effect until Tuesday afternoon...

The Flood Warning continues for
  the Big Creek near Alpharetta.
* Until Tuesday afternoon.
* At 5:15 AM EDT Monday the stage was 10.3 feet.
* Flood stage is 7 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river will fall below flood stage late Tuesday 
  morning.
* Impact...At 11 feet, Moderate flooding begins and occurs upstream 
  and downstream from the gage on Kimball Bridge Road near Rock Mill 
  Park. Backyards of homes off Seale Drive and Gunter Court and 
  portions of the Golf Club of Georgia are under two feet of water. 
  Backyards of homes off Jade Cove Circle and La View Circle near 
  Roswell begin to flood. The Big Creek Greenway will be flooded up 
  to 5 feet deep and will be closed. A large portion of the YMCA 
  Campground off Preston Ridge Road will be under 3 feet of water.


&&

LAT...LON 3410 8425 3410 8420 3404 8425 3402 8430
      3404 8433 3407 8427

$$

GAC063-113-255-122200-
/O.CON.KFFC.FL.W.0446.000000T0000Z-000000T0000Z/
/WSEG1.1.ER.201012T0047Z.201012T0615Z.000000T0000Z.UU/
547 AM EDT Mon Oct 12 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Flint River near Woolsey.
* Until further notice.
* At 4:45 AM EDT Monday the stage was 48.6 feet.
* Flood stage is 48 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 48 feet, Flood stage is reached. Minor flooding begins 
  of the natural flood plain upstream and downstream from the gage 
  on Hampton Woolsey Road. This will primarily affect woodlands, 
  agricultural fields, and pastures.


&&

LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444

$$

GAC121-122200-
/O.CON.KFFC.FL.W.0444.000000T0000Z-000000T0000Z/
/RWSG1.1.ER.201011T2135Z.000000T0000Z.000000T0000Z.NO/
547 AM EDT Mon Oct 12 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Big Creek below Hog Wallow Creek near Roswell.
* Until further notice.
* At 5:15 AM EDT Monday the stage was 10.9 feet.
* Flood stage is 10 feet.
* Minor flooding is occurring.
* Forecast...No forecast is available for this location.
* Impact...At 10 feet, Flood Stage is reached.  Minor flooding of 
  woodlands and grassy areas begin along the creek upstream and 
  downstream from the gage off Oxbo Drive in the Roswell area.  Also 
  high water continues to encroach into the Big Creek Park two miles 
  downstream along Roswell Road and Riverside Road. If the Roswell 
  gage on the Chattahoochee River is 8 feet or higher then the 
  combination of flows will cause the access road to the Huntcliff 
  horse stables across from Azalea Park to begin to flood.


&&

LAT...LON 3404 8433 3402 8430 3401 8434 3400 8436
      3404 8436

$$

GAC063-113-255-122200-
/O.CON.KFFC.FL.W.0438.000000T0000Z-201012T2252Z/
/LOVG1.1.ER.201011T1710Z.201012T0015Z.201012T1652Z.NO/
547 AM EDT Mon Oct 12 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Flint River near Lovejoy.
* Until this evening.
* At 5:16 AM EDT Monday the stage was 12.7 feet.
* Flood stage is 12 feet.
* Minor flooding is occurring and forecast to continue.
* Forecast...The river will fall below flood stage this afternoon.
* Impact...At 14 feet, Moderate flooding begins. Significant 
  flooding occurs of residential yards upstream of the gage 
  betweenUpper Riverdale Road and Georgia Highway 138. Some roads 
  begin to flood such as Upper Riverdale Road and Mockingbird Road. 
  Flooding expands on portions of the Rivers Edge Golf Course. 
  Several holes and fairways will flood.


&&

LAT...LON 3360 8444 3363 8438 3354 8434 3340 8435
      3340 8443 3354 8441

$$

GAC113-255-122200-
/O.CON.KFFC.FL.W.0443.201012T1800Z-201013T1912Z/
/GRFG1.1.ER.201012T1800Z.201013T0000Z.201013T1312Z.NO/
547 AM EDT Mon Oct 12 2020

...The Flood Warning remains in effect...

The Flood Warning continues for
  the Flint River near Griffin Hwy. 16.
* From this afternoon to Tuesday afternoon.
* At 4:45 AM EDT Monday the stage was 8.8 feet.
* Flood stage is 12 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage this 
  afternoon to a crest of 12.8 feet this evening. It will then fall 
  below flood stage late Tuesday morning.
* Impact...At 13 feet, Minor flooding continues in the woodlands, 
  fields and pasture upstream and downstream from the gage on 
  Georgia Highway 16 or Newnan Road. The backyards of homes at the 
  end of Landing Way upstream from the bridge will begin to flood.


&&

LAT...LON 3330 8444 3330 8437 3318 8445 3316 8447
      3322 8450

$$
957 
WGUS82 KFFC 121507
FLSFFC

Flood Statement
National Weather Service Peachtree City GA
1107 AM EDT Mon Oct 12 2020

...The Flood Warning is cancelled for the following rivers in 
Georgia...

  Flint River near Woolsey affecting Clayton, Fayette and Spalding 
  Counties.

GAC063-113-255-121615-
/O.CAN.KFFC.FL.W.0446.000000T0000Z-201012T1507Z/
/WSEG1.1.ER.700119T1307Z.700119T1308Z.700119T1308Z.UU/
1107 AM EDT Mon Oct 12 2020

...The Flood Warning for the Flint River near Woolsey has been 
cancelled...

The Flood Warning is cancelled for
  the Flint River near Woolsey.
* At 10:45 AM EDT Monday the stage was 47.7 feet.
* Flood stage is 48 feet.
* Forecast...No forecast is available for this location.


&&

LAT...LON 3340 8443 3340 8435 3330 8437 3330 8444

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Oct 11, 7:45 PM EDT, 2 hours 38 minutes earlier.

Area forecast discussion, Oct 11, 7:45 PM EDT, 2 hours 38 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
745 PM EDT Sun Oct 11 2020

...UPDATED FOR 00Z AVIATION DISCUSSION...

PREV DISCUSSION... /Issued 311 PM EDT Sun Oct 11 2020/

SHORT TERM /Tonight through Monday Night/...

An abundance of dry air exists aloft above 700 hPa, but we will have
a hard time reaching it for the next 24 hours because in the wake of
the remnants of Delta, ample low-level moisture is in place
throughout the forecast area. In the upper-levels, a weak shortwave
that swept Delta to the northeast, is still hovering over the area
and providing some weak lift to the low-levels which is creating a
widespread swath of light showers and drizzle across the region. As
the evening goes on the forcing for these showers should wane but
with coverage as far west as the AL/MS boarder it's a bit unclear at
what time these showers should move out. Overnight areas of fog and
low-level clouds should develop. With the overnight rains the
dewpoints should be in the upper 60s, with very low dewpoint
depressions. The scale and thickness of the fog will likely depend
on when the rain showers dissipate from the area.

Tomorrow, the thicker low-level clouds should clear by the afternoon
as the moist airmass begins to move out and a small pocket of PWATS
under an inch move through. However, the more significant dry air
mass will begin to move in at the very end of the short term as a
frontal system moves through very early Tuesday morning with PWATS
near 0.25 inches behind it.

Thiem

LONG TERM /Tuesday through Sunday/...

The long term period begins with a weak front pushing into north GA
by Tuesday morning. Moisture looks limited so expecting mostly dry
conditions with the front. With a general west to northwest flow
aloft we can look for dry and warm weather through the end of the
week. Another front is expected Thursday night into Friday as a long
wave trough deepens from the Great Lakes into the Gulf. GFS and
ECMWF in good agreement on the overall pattern through the period.
Not much moisture with this front but there may be a slight chance
for some showers across the far north Thursday night and Friday.
Some cooler temperatures are in store for the weekend.

41

&&

.AVIATION...
00Z Update...
Isolated -SHRA should diminish over the next few hours. Fog will
be possible at all sites overnight before improving around 13-15Z
Monday. Cigs should drop to IFR by 3-5Z with LIFR possible
beginning around 5-8Z at all sites. Cigs should lift to MVFR by
around 15-18Z with VFR cigs after. Winds should be mostly calm
overnight before becoming W/NW around 5-9kts on Monday.

//ATL Confidence...00Z Update...
Medium on cigs/vsbys, high confidence on all other elements.

Reaves

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          65  79  64  84 /  30  10   5   5
Atlanta         66  77  64  80 /  20  10   5   5
Blairsville     62  74  57  76 /  30  10  10   5
Cartersville    66  78  61  79 /  20  10  10   0
Columbus        67  82  65  85 /  20  10   5   0
Gainesville     65  77  64  81 /  20  10   5   5
Macon           67  82  63  88 /  20  10   5   5
Rome            65  80  61  80 /  20  10  10   0
Peachtree City  65  79  64  81 /  20  10   5   5
Vidalia         69  82  66  88 /  20  10   5   5

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...Thiem
LONG TERM....41
AVIATION...Reaves
Hazardous weather outlook, Oct 11, 2:58 PM EDT, 7 hours 25 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
258 PM EDT Sun Oct 11 2020

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-121900-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
258 PM EDT Sun Oct 11 2020

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

No hazardous weather is expected at this time.

However, please adhere to all ongoing River Flood Warnings with
several rivers in the Atlanta metro still in flood.

Overnight some patchy dense fog will also be possible throughout
the forecast area. If traveling, please drive slow and give plenty
of space between yourself and the car in front of you.

.DAYS TWO THROUGH SEVEN...Monday through Saturday...

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Oct 11, 7:35 PM EDT, 2 hours 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
735 PM EDT SUN OCT 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0623 PM     TSTM WND DMG     5 WNW FELTON            33.91N  85.30W
10/10/2020                   POLK               GA   EMERGENCY MNGR

            TREES REPORTED DOWN NORTH OF HWY 27 AND HWY 100.

&&

EVENT NUMBER FFC2001243

TV
Local storm report, Oct 11, 7:41 PM EDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
741 PM EDT SUN OCT 11 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0653 PM     TSTM WND DMG     ANTIOCH                 33.95N  85.16W
10/10/2020                   POLK               GA   EMERGENCY MNGR

            TWO TREES WERE REPORTED DOWN NEAR THE INTERSECTION OF
            HIGHTOWER FALLS RD AND WOOD FALL RD.

&&

EVENT NUMBER FFC2001244

TV

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 12, 1:28 AM EDTRiver Flood WarningFFCJackson10 hr
Oct 12, 6:33 AM EDTRiver Flood WarningFFCClarke, Greene, Oconee15 hr

Nearby

River Flood Warnings in Georgia, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.